Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 19, 2021, 4:26 PM MDT for Keith County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2021, 4:26 PM MDT (22:26 UTC)
- Expired
- May 19, 2021, 5:15 PM MDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
County Keith County, NE
The radar
The North Platte radar (KLNX), 117 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
434 WWUS83 KLBF 192226 SPSLBF Special Weather Statement National Weather Service North Platte NE 426 PM MDT Wed May 19 2021 NEZ057-192315- Keith NE- 426 PM MDT Wed May 19 2021 ...SPECIAL WEATHER STATEMENT... At 425 PM MDT, Doppler radar was tracking thunderstorms over central Keith County, moving northwest at 10 mph. Pea size hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Ogallala, Lemoyne, Keystone, Roscoe, Kingsley Dam and Broganville. This includes the following highways... Highway 61 between mile markers 84 and 109. Highway 92 between mile markers 133 and 138. Interstate 80 in Nebraska between mile markers 126 and 136. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Lake McConaughy, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4117 10144 4101 10169 4139 10186 4139 10151 TIME...MOT...LOC 2225Z 156DEG 11KT 4119 10159 $$ Snively
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 19, 1:58 PM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 19, 1:58 PM MDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service North Platte NE 258 PM CDT Wed May 19 2021 .SHORT TERM...(This evening through Thursday night) Issued at 258 PM CDT Wed May 19 2021 Tonight, still a 20-30 percent chance for evening showers and a few thunderstorms. Will be watching as a disturbance currently across western KS lifts north into southwest NE. As instability wanes, any showers should dissipate by around midnight. Thursday into Thursday evening, the deep closed low will become centered over Oregon into nw Nevada. With an upper ridge centered over the southeastern U.S., southwest flow will be in place across the Central Plains. MUCAPEs will increase to 1000-1500 J/KG, west of Highway 83 by late afternoon. Convection should develop along the western gradient of this instability near the Front Range of CO and WY and track northeast. Bulk shear will be near 30kts, supporting a few strong or severe storms. Any storms which develop to our west may move through western areas (west of Highway 61) Thursday evening. Not expecting storms Thursday evening much east of Highway 61, even through SPC has a slight risk and marginal risk for western NE. .LONG TERM...(Friday through Wednesday) Issued at 258 PM CDT Wed May 19 2021 A repeat threat for strong or severe storms Friday and Saturday, mainly late afternoon and evening as the region remains between the upper trough over the western U.S. and upper ridge across the southeastern U.S. On Friday, the upper flow will be north northeast. Storms are expected to initiate over northeast CO and the Nebr. panhandle. Most storms should remain near and west of Highway 61, with a slight chance east to near highway 83 Friday evening. On Saturday, a surface front will stall across the northwest Sandhills. In addition, The upper ridge and upper trough will transport increased moisture into the region, as PWATs increase to around 1.25 inches. The threat for heavy rainfall looks focused across the northwest Sandhills near the stalled front. By Sunday, this upper trough will begin to move onto the Central and Northern High Plains, and in doing so, bring a continued threat for strong or severe storms. Deep layer shear and instability, although differing amongst models, looks even stronger than previous days. Monday looks dry, with chances returning next Tuesday afternoon through Wednesday. Temperatures will be in a warming trend through Sunday, reaching as high as the mid 80s each day. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1251 PM CDT Wed May 19 2021 VFR conditions are expected through late this evening at the terminals with generally high-level cloudiness expected to persist. A weak disturbance will move in out of western Kansas and spark of isolated showers and a weak thunderstorm or two. This activity should be fairly spotty in nature therefore confidence in direct impacts at LBF was too low for inclusion at this time. Will monitor closely for later amendments. Low stratus should develop by early Thursday morning for central and southwest Nebraska, leading to a brief period of MVFR conditions. IFR conditions may develop but are expected to remain east of LBF. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...NMJ
Hazardous weather outlook, May 19, 1:57 PM MDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 257 PM CDT Wed May 19 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-202000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 257 PM CDT Wed May 19 2021 /157 PM MDT Wed May 19 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Isolated showers and thunderstorms are possible this afternoon across portions of western and north central Nebraska. Though the threat for severe weather is low, thunderstorms may contain brief heavy downpours. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Daily thunderstorms chances will exist Thursday through Monday. At this time some storms may be strong to briefly severe Thursday and Friday with large hail, damaging winds, lightning, and locally heavy rain the main concerns. Additional rounds of severe weather are possible Saturday and Sunday but uncertainty with location make this a low confidence threat at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, May 19, 3:44 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
444 PM CDT WED MAY 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HEAVY RAIN CHAMPION 40.47N 101.71W
05/19/2021 E2.00 INCH CHASE NE PUBLIC
&&
SNIVELYSpecial weather statement, May 19, 4:26 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 426 PM MDT Wed May 19 2021 NEZ057-192315- Keith NE- 426 PM MDT Wed May 19 2021 ...SPECIAL WEATHER STATEMENT... At 425 PM MDT, Doppler radar was tracking thunderstorms over central Keith County, moving northwest at 10 mph. Pea size hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Ogallala, Lemoyne, Keystone, Roscoe, Kingsley Dam and Broganville. This includes the following highways... Highway 61 between mile markers 84 and 109. Highway 92 between mile markers 133 and 138. Interstate 80 in Nebraska between mile markers 126 and 136. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Lake McConaughy, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4117 10144 4101 10169 4139 10186 4139 10151 TIME...MOT...LOC 2225Z 156DEG 11KT 4119 10159 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:32 PM MDT | Areal Flood Advisory | LBF | Chase | 3 hr |
| May 19, 4:33 PM MDT | Special Weather Statement | LBF | Chase | 27 min |
| May 19, 5:17 PM MDT | Special Weather Statement | LBF | Keith | 43 min |
| May 19, 5:57 PM MDT | Special Weather Statement | LBF | Arthur | 33 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.